Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can't Walk With My Peripheral Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

peripheral neuropathy?????

I was diagnosed with hiv 4 years ago. My t-cell when first diagnosed was 300 put got on meds and numbers jumped up to 750. I have stayed on meds and numbers have stayed betwwen 700 - 800. I am on atripla at the moment and have never had any side...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Atripla overall has a low rate of peripheral neuropathy. The foot pain you describe (acute and short in duration first in one foot and then the other) does't sound much like either HIV associated or drug related peripheral neuropathy. Concern... Read more »

peripheral neuropathy

I have been HIV pos for 23 years now. I have been on many drugs like Zerit and Videx. My T Cell is 226 and no viral load. In 2007 I started having pain and numbness in my left toes and foot. Then it started to move up my calf. Then my right...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Need to remove if possible any drug that could be contributing to problem. Lidocaine patches, capsaicin topical, gabapentin, acupuncture, spinal cord injections or infusions and other options can help some patients. You need to discuss further... Read more »

Peripheral Neuropathy

Hi Again, Doctor KH, I hope you are aware of the actual value of your expertise & answers. This forum and the information you provide is nothing short of gods gift.My question, recently my feet & sometimes my hands get very cold &...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The symptoms as you describe them would be unusual to be due to peripheral neuropathy from the Atripla. A good general medical evaluation (history and physical)is recommended to assess other possible causes. KH... Read more »

peripheral neuropathy in feet

I have been taking GPO VIR for 6 months now, with few side affects except for the last 2-3 months, my toes feel continually tingling, cold, sensitive to walking on a cold floor. In the medication instructions is is stated as a possible side affect,...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
This is a well identified side effect of the stavudine component of your medication. The best advice I could give you is to try to get off the medication as soon as you can. Otherwise, non-narcotic analgesics or drugs such as gabapentin can be... Read more »
Connect With Others

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
dear jackie blue,
my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months.
should i need to keep testing until one year....
as im very stressed out.i recently took dna pcr to try to end all of this... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »